While I no longer take gabapentin because it's no longer effective, I took it for over a decade with very good results for similar pain that you are describing. I found that taking it with tramadol was even more effective.
There's no substitute for partnering with your doctor to manage your pain and everyone's pain is different but gabapentin is a drug that is pretty well tolerated with very few interactions. I have a ten year old St. Bernard who currently takes gabapentin as well with very good results. Good luck!!!
i HAVE DIABETIC NERVE PAIN IN MY FEET, AND ALSO ARTHRITIS AND SOME BONE SORES. TAKING GABAPENTIN
NEVER HELPED MY FEET. GABAPENTIN IS ORIGINALLY USED FOR SEIZURES, BUT ALSO, MANY OTHER THINGS.
I HAVE AN AUTOIMMUNE DISEASE, PRURIGO NODULARIS - SORES POP OUT ALL OVER MY BODY AND THEY
ITCH SO MAD I THINK I'LL GO NUTS. I AM NO LONGER TAKING GABAPENTIN BECAUSE IT CAUSED 'SHORT TERM
MEMORY LOSS FOR ME, AND I WAS ALSO DIZZY AND OFF BALANCE AND FELL MANY TIMES - THE LAST FALL
WAS IN JANUARY 2016 AND I AM STILL HEALING FROM IT. IT WAS A BAD FALL.
READ THE INFORMATION ON THE BOTTOM OF THE ANSWERS YOU RECEIVE AND SEE ALL OF THE SIDE-EFFECTS FROM GABAPENTIN, AND THEN IT'S UP TO YOU WHETHER TO TAKE IT OR NOT. I GO BAREFOOT
MOST OF THE TIME WHILE IN THE HOUSE BECAUSE SHOES JUST HURT TO BAD.
GOOD LUCK WITH YOUR DECISION - YOU CAN ALWAYS STOP TAKING IT (UNDER DOCTOR'S INSTRUCTIONS)
IF YOU SUFFER SIDE=EFFECTS THAT YOU CANNOT HANDLE.
GOD BLESS YOU,
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Sep 2010 • 6 answers
Posted 12 Apr 2012 • 1 answer
This is for anyone. I've been using Gabapentin 800mg about 4 years for my hernia discs and arthritis
Posted 12 Mar 2016 • 1 answer
I have rheumatoid arthritis and am taking gabapentin along with methotrexate. I can't sleep at night
Posted 25 Nov 2016 • 2 answers
Posted 5 Feb 2017 • 0 answers